Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Sep 6, 2006, 2:50 PM PDT for Riverside County, California. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2006, 2:50 PM PDT (21:50 UTC)
- Expired
- Sep 6, 2006, 3:45 PM PDT
- In force
- 55 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County Riverside County, CA
The radar
The Santa Ana Mts radar (KSOX), 63 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 3:05 PM PDT | TSTM WND DMG | Hemet, CA | WIND DAMAGE TO TREES AND BUILDINGS. POSSIBLE DOWN POWER LINES NEAR HWY 74. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KSGX 062150
SVRSGX
CAC065-062245-
/O.NEW.KSGX.SV.W.0016.060906T2150Z-060906T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
250 PM PDT WED SEP 6 2006
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITY OF HEMET
* UNTIL 345 PM PDT
* AT 246 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST HEMET...OR ABOUT NEAR HEMET...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAGE BY 345 PM PDT
LAT...LON 3376 11676 3394 11691 3395 11718 3376 11721
3361 11717 3351 11692 3357 11679
$$
SCV3 follow-up statements
000
WWUS56 KSGX 062207
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 PM PDT WED SEP 6 2006
CAC065-062245-
/O.CON.KSGX.SV.W.0016.000000T0000Z-060906T2245Z/
RIVERSIDE CA-
306 PM PDT WED SEP 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR WESTERN RIVERSIDE COUNTY...
AT 303 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HEMET...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES EAST OF WINCHESTER BY 310 PM PDT
6 MILES NORTH OF SAGE BY 345 PM PDT
LAT...LON 3376 11676 3394 11691 3395 11718 3376 11721
3361 11717 3351 11692 3357 11679
$$
SCV000
WWUS56 KSGX 062223
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
320 PM PDT WED SEP 6 2006
CAC065-062245-
/O.CON.KSGX.SV.W.0016.000000T0000Z-060906T2245Z/
RIVERSIDE CA-
320 PM PDT WED SEP 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT
FOR WESTERN RIVERSIDE COUNTY...
AT 315 PM PDT...TRAINED WEATHER SPOTTERS REPORTED WIND DAMAGE TO
SMALL SHEDS AND BUILDINGS IN HEMET. IN ADDITION TO DAMAGING WINDS IN
EXCESS OF 60 MPH...NICKEL SIZE HAIL CAN BE EXPECTED. THIS STORM WAS
LOCATED NEAR HEMET...MOVING SOUTH AT 5 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF SAGE BY 345 PM PDT
LAT...LON 3376 11676 3394 11691 3395 11718 3376 11721
3361 11717 3351 11692 3357 11679
$$
SCV000
WWUS56 KSGX 062244
SVSSGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
342 PM PDT WED SEP 6 2006
CAC065-062252-
/O.EXP.KSGX.SV.W.0016.000000T0000Z-060906T2245Z/
RIVERSIDE CA-
342 PM PDT WED SEP 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RIVERSIDE COUNTY
EXPIRES AT 345 PM PDT...
THE HUNDERSTORMS OVER THE HEMET AND WINCHESTER AREA IS NO LONGER
SEVERE...HOWEVER THIS STORM REMAINS CAPABLE OF PRODUCING WIND GUSTS
TO 50 MPH...BLOWING DUST...HEAVY RAIN...AND SMALL HAIL.
LAT...LON 3376 11676 3394 11691 3395 11718 3376 11721
3361 11717 3351 11692 3357 11679
$$
SCVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:30 PM PDT, 20 minutes earlier.
Area forecast discussion, Sep 6, 2:30 PM PDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT WED SEP 6 2006 .SYNOPSIS...WEAKENING HIGH PRESSURE WILL BRING COOLER WEATHER AND AN INCREASE IN COASTAL CLOUDS DURING THE NIGHTS AND MORNINGS THROUGH THE WEEKEND. A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS WILL CONTINUE THROUGH THURSDAY...BUT DRY WEATHER INTO NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THIS AFTERNOON...THE MARINE LAYER STRATUS AND FOG REMAIN WELL OFFSHORE BUT WITH PRESSURE GRADIENTS CONTINUING TO TREND ONSHORE...WILL LIKELY BEGIN MOVING INTO THE COASTAL AREAS BY LATE TONIGHT. CUMULUS WITH ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER THE MOUNTAINS AND IS PRODUCING LOCALLY HEAVY RAIN. THEY SHOULD DISSIPATE SOON AFTER SUNSET. CUMULUS MAY CONTINUE TO DEVELOP IN THE MTNS THU AND FRI AFTERNOONS...BUT CONVECTION IS LESS LIKELY THEN AS DRIER WESTERLY FLOW ALOFT MOVES SOUTH OVER THE AREA. MEANWHILE TEMPERATURES WILL DECREASE AS THE MARINE LAYER BEGINS TO ASSERT ITSELF AND BRING A RETURN MORE SEASONAL WEATHER WITH THE POTENTIAL FOR LOCALLY DENSE FOG IN THE COASTAL AREAS THU MORNING. NOT SO MUCH COOLING IN THE DESERT AND MTNS...BUT THE COAST AND VALLEYS WILL COOL DOWN 5-10 DEGREES. ALL THIS DUE TO THE WEAKENING HIGH PRESSURE RIDGE ALOFT AND A WEAK TROUGH MOVING OVER THE WEST COAST...A PATTERN THAT WILL LIKELY CONTINUE INTO THE WEEKEND. THE LATEST RUNS SHOW ONLY A SIGNIFICANT REBUILDING OF THE HIGH PRESSURE RIDGE EARLY NEXT WEEK...BUT THE LOCATION DOES NOT FAVOR MOIST SUB TROPICAL FLOW INTO SOCAL. THERE HAS BEEN SOME RUN TO RUN INCONSISTENCY WHICH HAS REDUCED CONFIDENCE IN THE MOISTURE FORECAST FOR NEXT WEEK. THE FORECAST FOR NOW SHOWS A SLIGHT WARMING TREND. && .AVIATION... A VERY SHALLOW MARINE LAYER CONTINUES OVER THE AREA THIS AFTERNOON WITH VFR CONDITIONS AT ALL AIRPORTS. EXPECT THE MARINE LAYER TO BEGIN TO RECOVER THIS EVENING AND TONIGHT AS A WEAK EDDY DEVELOPS OVER THE COASTAL AIRPORTS. THIS COULD BRING AREAS OF STRATUS/FOG BACK TO THE COAST THIS EVENING WHICH COULD IMPACT THE COASTAL AIRPORTS AT TIMES OVERNIGHT WITH LIFR CONDITIONS. STRATUS/FOG SHOULD BE GONE WITHIN AN HOUR OR TWO AFTER SUNRISE ON THURSDAY. ABOVE THE MARINE LAYER...THE AIR MASS REMAINS UNSTABLE WITH SOME MOISTURE SO EXPECT SOME CONVECTION OVER THE MOUNTAINS THIS AFTERNOON WITH ISOLATED THUNDERSTORMS. THUNDERSTORM BASES SHOULD BE AROUND 8000 FEET MSL WITH TOPS ABOVE FL400 AT TIMES. THUNDERSTORMS SHOULD DISSIPATE BY SUNSET. EXPECT SOME AFTERNOON CUMULUS OVER THE MOUNTAINS THURSDAY AFTERNOON BUT THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP. && .SGX WATCHES/WARNINGS/ADVISORIES...POSSIBLE FLASH FLOODING THIS AFTERNOON...SEE LAXHWOSGX. && PUBLIC...PG AVIATION...HORTON
Hazardous weather outlook, Sep 6, 4:00 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED SEP 6 2006 CAZ055-056-058-070200- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 400 AM PDT WED SEP 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THIS AFTERNOON AND EARLY EVENING...THE FLASH FLOOD POTENTIAL INDEX IS LOW TO MODERATE. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE CAUSING A SLIGHT CHANCE OF FLASH FLOODING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY...SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 1:06 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 54 min |
| Sep 6, 2:55 PM PDT | Flash Flood Warning | SGX | Riverside | 65 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.